Alert archive / Kentucky / River Flood Warnings in 2013

River Flood Warning 39, NWS Paducah, KY

March 18, 2013Muhlenberg County, Kentucky

NWS Paducah, KY issued this river flood warning at Mar 18, 2013, 2:42 PM CDT for Muhlenberg County, Kentucky. It took effect at Mar 19, 2013, 9:14 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 2:42 PM CDT (19:42 UTC)
In effect from
Mar 19, 2013, 9:14 AM CDT
Expired
Mar 23, 2013, 2:03 PM CDT
In force
4 days
Issued by
NWS Paducah, KY
Flood severity
Minor

County Muhlenberg County, KY

The river

Written for the forecast point Green River (KY) at Paradise (PRDK2). The gauge peaked at 20.85 ft at Mar 21, 2013, 9:00 PM CDT.

actionminormoderate10020030003/1803/1903/2003/2103/2203/2303/24
Action stage
378 ft
Minor stage
380 ft
Moderate stage
386 ft
Major stage
400 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 18, 12:26 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Mar 18, 12:26 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1226 PM CDT MON MAR 18 2013

.UPDATE...
ISSUED AT 1226 PM CDT MON MAR 18 2013

UPDATED FOR AVIATION FORECAST DISCUSSION.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 246 AM CDT MON MAR 18 2013

SHOWERS AND THUNDERSTORMS OVER MUCH OF THE CWA AT THE TIME OF THIS
WRITING SHOULD CONTINUE TO DIMINISH FROM WEST TO EAST AS THE
PARENT WEATHER SYSTEM LIFTS TO THE NORTHEAST. WITH PLENTY OF
DEEPER MOISTURE BEHIND THE SYSTEM THERE STILL COULD BE SMALL
CHANCES FOR SHOWERS THROUGH AT LEAST MIDDAY BEFORE DRIER AIR
BEGINS TO PUNCH IN FROM THE WEST. SURFACE HIGH PRESSURE WILL
THEN KEEP THE REGION DRY AND COOLER THROUGH TUESDAY.

TUESDAY NIGHT MODELS ARE IN DECENT AGREEMENT IN BRINGING A SHORT
WAVE AND ASSOCIATED MOISTURE CAPABLE OF CRANKING OUT A FEW
HUNDREDTHS OF QPF OVER THE AREA. EXACT TIMING AND TRACK OF THIS
FEATURE WILL BE CRITICAL BECAUSE WITH TIME NOT ONLY WILL SURFACE
TEMPERATURES BE DIPPING BELOW FREEZING BUT TEMPERATURES IN THE
LOWER LEVELS OF THE ATMOSPHERE WILL BE DOING THE SAME. WITH THERE
BEING SOME UNCERTAINTY REGARDING TIMING AND TRACK...DECIDED TO
GO WITH 25 POPS EVERYWHERE...AND FOR WX...SNOW SHOWERS OVER THE
NORTHERN THIRD OF THE CWA WITH A RAIN SHOWER/SNOW SHOWER MIX OVER
THE REMAINDER OF THE AREA.

IN THE WAKE OF THIS FEATURE HIGH PRESSURE TAKES CONTROL AGAIN
KEEPING THINGS DRY WITH BELOW NORMAL TEMPERATURES THROUGH THE END
OF THE SHORT TERM PERIOD.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 246 AM CDT MON MAR 18 2013

THE EXTENDED FORECAST IS CERTAINLY ONE OF LOW CONFIDENCE...
ESPECIALLY FROM FRIDAY ONWARD. IN GENERAL...AN UPPER LOW OVER THE
GREAT LAKES REGION AT THE START OF THE PERIOD IS FORECAST TO SHIFT
EAST INTO THE CANADIAN MARITIMES BY THE WEEKEND. AS THIS OCCURS...
BROAD TROUGHING IS PROGGED TO DEVELOP OVER THE NATIONS MID SECTION.

THE APPROACH OF UPPER LEVEL ENERGY FROM THE PLAINS WILL RESULT IN
THE POTENTIAL FOR A LIGHT PRECIPITATION EVENT THURSDAY INTO FRIDAY.
ALL MODELS CONTINUE TO SUGGEST THE MAIN FOCUS FOR PRECIPITATION WILL
BE OVER SOUTHERN SECTIONS OF THE AREA...WHILE LOCATIONS ALONG THE
INTERSTATE 64 CORRIDOR MAY RECEIVE LITTLE TO NO PRECIPITATION.
FORECAST THERMAL PROFILES INDICATE TEMPERATURES WILL BE COLD ENOUGH
TO SUPPORT MAINLY SNOW THURSDAY NIGHT...AND A MIX OF RAIN WITH SNOW
AS THE PRECIPITATION BEGINS THURSDAY AND TAPERS OFF ON FRIDAY. AT
THIS POINT...IT IS ENTIRELY TOO EARLY TO DETERMINE THE SIGNIFICANCE
OF THIS EVENT...BUT THE POTENTIAL FOR SOME IMPACT FROM WINTRY
PRECIPITATION CERTAINLY SEEMS PLAUSIBLE...ESPECIALLY OVER PORTIONS
OF SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY.

BEYOND THIS FIRST EVENT...MODELS DIVERGE SUBSTANTIALLY...WHICH
REALLY COMPLICATES THE FORECAST OVER THE WEEKEND. WHILE THE GFS AND
GEM WOULD INDICATE THE CONTINUATION OF UNSETTLED WEATHER INTO
SATURDAY...THE ECMWF AND ITS ENSEMBLE MEAN TEND TO SUPPRESS ANY
PRECIPITATION POTENTIAL WELL TO OUR SOUTH. AT THIS POINT...THIS IS
THE SOLUTION I FAVOR...EVEN JUST SLIGHTLY. AS A RESULT...WILL
MAINTAIN A GENERALLY DRY FORECAST BEYOND FRIDAY UNTIL SUCH TIME MORE
CONFIDENCE CAN BE GLEANED FROM THE LONGER TERM MODELS. TEMPERATURES
THROUGH THE PERIOD WILL REMAIN UNSEASONABLY COLD...WITH HIGHS IN THE
40S AND LOWS NEAR THE FREEZING MARK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 1226 PM CDT MON MAR 18 2013

A LOW PRESSURE SYSTEM WILL CONTINUE MOVING NORTHEAST ACROSS THE
LOWER OHIO VALLEY THIS AFTERNOON. WINDS HAVE SHIFTED AROUND TO THE
WEST AND HAVE BECOME GUSTY AT TIMES. THE CIGS HAVE GRADUALLY
LIFTED TO MVFR AT ALL SITES. CLEARING WILL TAKE PLACE EARLY TONIGHT
AS WINDS BECOME LIGHTER. A POTENT JET STREAK WILL TRAVERSE THE AREA
TOMORROW...AND THIS WILL RESULT IN SOME MID LEVEL CLOUDINESS.
OTHERWISE...BENIGN WEATHER WILL CONTINUE WITH NORTHWEST WINDS AOB
10 KTS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Mar 18, 3:41 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
341 AM CDT MON MAR 18 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-190845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
341 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE SOUTHEAST HALF OF THE
QUAD STATE REGION THIS MORNING. A FEW STORMS MAY PRODUCE SMALL
HAIL...OTHERWISE SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN HALF OF
THE QUAD STATE TUESDAY NIGHT...THEN OVER THE SOUTHERN HALF OF THE
AREA TOWARD THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:25 AM CDTAreal Flood AdvisoryPAHChristian, Todd, Trigg110 min
Mar 18, 10:53 AM CDTRiver Flood WarningPAHDaviess, Henderson5 days
Mar 18, 10:53 AM CDTRiver Flood WarningPAHHenderson, Union47 hr
Mar 18, 10:53 AM CDTRiver Flood WarningPAHUnion5 days
Mar 18, 10:53 AM CDTRiver Flood WarningPAHCrittenden, Union8 days
Mar 18, 11:03 AM CDTRiver Flood WarningPAHBallard, McCracken8 days
Mar 18, 6:07 AM CDTRiver Flood WarningPAHWayne, White41 hr
Mar 18, 10:24 AM CDTRiver Flood WarningPAHFranklin, Williamson5 days
Mar 18, 10:40 AM CDTRiver Flood WarningPAHGallatin, Wabash, White70 hr
Mar 18, 11:11 AM CDTRiver Flood WarningPAHAlexander, Jackson, Union23 hr

Nearby

River Flood Warnings in Kentucky, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.